• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Do supportive supplements increase methyation need?

Messages
25
I started with a minimalist approach (MB12 and Mfolate) but have begun to supplement some things like B1/B complex and potassium/electrolytes. Those things have been of benefit, but they've caused other issues, most notably depression and/or anxiety/nervousness. I removed niacin from the equation in case it was soaking up too much methyl, but I'm still getting the issues. I seem to get improvement by upping my B12 and/or folate beyond what I'd been doing. Is that typical? I.e., do adding in Bs and/or electrolytes open up pathways that cause the B12 and folate to be used up more quickly, hence you need to supply more of them (a blessing since the goal is to be upping those)?
 

Eastman

Senior Member
Messages
526
@OneToughCanary

The symptoms that you described are not uncommon in those who do methylation treatment. See, for example, this thread: Consider this before you go down the MTHFR self-treatment rabbit hole.

In my post in that thread, I suggested that it was methylation treatment itself that might have caused the symptoms and that supplements like B1 and B3 might be able to provide relief.

B1 may also increase folate and B12 uptake. That could help you use these nutrients more effectively. On the other hand, according to Freddd, it could also induce paradoxical folate deficiency.
 

pamojja

Senior Member
Messages
2,380
Location
Austria
I started with a minimalist approach (MB12 and Mfolate) but have begun to supplement some things like B1/B complex and potassium/electrolytes. Those things have been of benefit, but they've caused other issues, most notably depression and/or anxiety/nervousness

It's always good to take at least a bit of all other B-vitamins, if one goes high with one or two. If it caused unwanted side-effects, I would reduce the doses.

B-vitamins utilization is just so intricately interwoven:

B_metabolism.gif
 
Last edited: